Doctor insights on:
What Causes The Uncontrollable Shaking And Shivering After General Anesthesia
Just happens!: Shivering after general anesthesia sometimes happens even if a patient's temperature is normal, usually associated with the anesthesia gases such as Desflurane and sevoflurane. A small dose of Demerol (meperidine hydrochloride) will usually calm down the shivering. We see less of it these days now that we have warming blankets and fluid warmers in wide use in the operating rooms. ...Read moreSee 2 more doctor answers
Knee scope done under general anesthesia. Waking up in recovery room I was shivering and shaking. Why does that happen? Have very sore muscles now.
GA: Shivering and shaking is quite common after an operation and its due to body temp changes. This can also happen after a GA. The muscle pains are probably due to the use of succinylcholine - which is a paralyzing agent - you would have to check your records. The muscle pains will resolve. ...Read more
Either or both: General anesthesia is a state of unconsciousness and lack of reaction to painful stimuli. It can be brought on by intravenous medications such as propofol, sodium pentothal, and ketamine. Anesthesia gases (desflurane, sevoflurane) will also produce general anesthesia. Often you will receive a combination of both during surgery. ...Read moreSee 3 more doctor answers
See below: It is not unusual to have some tongue numbness after anesthesia. This occurs because the endotracheal tube that is placed to help you breathe can sometimes put pressure on the tongue. This numbness usually resolves within a few days. The facial numbness is more unusual and I would talk to the anesthesiologist who didi your case. ...Read moreSee 1 more doctor answer
Do you know if there are similarities between unconsciousness caused by trauma, and unconsciousness by general anesthesia?
Not likely: General anesthesia is a reversible condition. Unconsciousness from trauma often is temporary, but the duration is unknown because the mechanism is different. Trauma causes damage to nerve transmission from sweeping and direct cell damage. Anesthetic drug effects dissipate over time. ...Read more
I'm having surgery tomorrow morning with general anesthesia and I vaporize weed concentrates everyday. Will this cause complications during surgery?
You should inform: Your anesthesiologist and surgeon so they can monitor you, and titrate the dose better. ...Read more
Not typically: It would be unusual for numbness of the tongue to arise just from general anesthesia unless the anesthesiologist was exceptionally agressive during intubation and did significant damage in the mouth. Numbness in the face would also be very unlikely. ...Read moreSee 1 more doctor answer
Can general anesthesia cause constipation and swelling for more than 3 days after surgery! If yes, what are the remedies?
Not likely: It's extremely unlikely for General Anesthesia to cause these symptoms- but very common for opioid based pain medications to cause constipation- and nearly every general anesthetic / surgery is accompanied by opioid pain meds- though 3 days out probably not related to that either, so much as any Norco/Percocet/hydrocodone, etc. You may have been taking after surgery for pain. ...Read moreSee 1 more doctor answer
Does general anesthesia cause alopecia? If so how long would it take to occur after surgery? Mine occurred a few months after so is it possibly related
I was on shoulder stabilisation 2 months ago. Since I itch all over body+rash on both shoulders. Is it possible that its caused by general anesthesia?
Doubt it: I assume you had general anesthesia 2 months ago for the surgical procedure. I can't imagine how general anesthesia could cause a rash that persists for 2 months. (some medications given during anesthesia may cause a rash that lasts for a few minutes. These are similar to a mild allergic reaction confined to the skin and resolve quickly.). ...Read moreSee 1 more doctor answer
All of them can: Headache and nausea are common side effects of general anesthesia. They are both patient and surgery dependent. For example, young females, non smokers with a history of motion sickness are likely to experience nausea after anesthesia. Surgery on the eye and head often triggers nausea and headache. For coffee drinkers headache may be due to caffeine withdrawal. Speak to your anesthesiologist. ...Read more
None: There are none that specifically cause headache and nausea. Some people are more sensitive to the effects of different medications. In general volatile agents (gas) can cause more nausea than intravenous medications. Some people can develop headaches with volatile agents, but others can get headaches with other medications ...Read more
Could smoking marijuana after a surgery where general anesthesia was used cause any huge issues? It's been 12 hrs since the surgery.
Depends: Smoking anything can impair the small blood vessel flow to the wound site and delay healing. It doesn't matter if you had a general or local.General anesthesia does use the lung tissue to pass the drugs of anesthesia through the cell membrane to enter the body. The gas can be irritating to these tissues. Weed uses this same method to enter your system. ...Read more
I know both are generally safe, but is intravenous safer than general anesthesia? Does intravenous cause complications if you have heart problems?
Both are the same: General anesthesia combines both intravenous and inhaled anesthetics. All anesthetics will have reversible effects on heart function. The physician anesthesiologist and other members of the anesthesia care team work jointly to ensure patient safety, especially patients with heart problems. Patients with known heart problems should discuss those issues with the Anesthesiologist before surgery ...Read more
Can I stop Prozac (fluoxetine) a few days before major surgery? I'm worried that withdrawal may affect general anesthesia or cause problems during the operation.
No reason to stop: It makes sense to keep taking medications that your system is already used to taking. Stopping Prozac (fluoxetine) might increase your anxiety, which isn't helpful when you're facing major surgery. If you need to be on a clear liquid diet prior to surgery, it still should be ok to take your medicines with a sip if water. However, stopping Prozac (fluoxetine) does not affect general anesthesia in any significant way. ...Read moreSee 5 more doctor answers
- Talk to a doctor online
- What causes uncontrollable shivering?
- Uncontrollable shivering and shaking
- What causes uncontrollable shaking?
- What causes uncontrollable shaking of body?
- What to expect after general anesthesia?
- Cause of shivering and shaking
- Causes of uncontrollable shaking
- Marijuana after general anesthesia
- Shaking and shivering uncontrollably